Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 95, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2010, 8:07 PM CDT for Adams County, Illinois; Lewis County, Missouri. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2010, 8:07 PM CDT (01:07 UTC)
- Expired
- Jun 4, 2010, 8:45 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Adams County, IL, Lewis County, MO
The radar
The Quad Cities radar (KDVN), 176 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:23 PM CDT | HAIL 0.25 | Monticello, MO | |
| Jun 4, 8:39 PM CDT | HAIL 1.75 | 1 W Lima, IL | |
| Jun 4, 8:40 PM CDT | HAIL 1 | 3 W Lima, IL | |
| Jun 4, 8:45 PM CDT | FUNNEL CLOUD | 2 S Canton, MO | FUNNEL CLOUD SPOTTED ALONG HIGHWAY B...BRIEFLY DESCENDED AND THEN DISSIPATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1395 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS53 KLSX 050107
SVRLSX
ILC001-MOC111-050145-
/O.NEW.KLSX.SV.W.0095.100605T0107Z-100605T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CDT FRI JUN 4 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
EASTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 845 PM CDT
* AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 11 MILES SOUTHWEST OF WAYLAND...OR 17 MILES NORTHWEST OF
CANTON...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CANTON...MONTICELLO...MEYER AND LIMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4025 9150 4020 9150 4020 9133 4018 9129
4001 9166 4026 9186 4026 9153
TIME...MOT...LOC 0107Z 324DEG 21KT 4029 9174
WIND...HAIL 60MPH 1.50IN
$$
KANOFSKY1 follow-up statement
953
WWUS53 KLSX 050126
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
826 PM CDT FRI JUN 4 2010
ILC001-MOC111-050145-
/O.CON.KLSX.SV.W.0095.000000T0000Z-100605T0145Z/
ADAMS IL-LEWIS MO-
826 PM CDT FRI JUN 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LEWIS AND NORTHWESTERN ADAMS COUNTIES UNTIL 845 PM CDT...
AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTHWEST OF CANTON...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CANTON...MEYER AND LIMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4025 9150 4020 9150 4020 9133 4018 9129
4003 9161 4026 9171 4026 9153
TIME...MOT...LOC 0127Z 324DEG 21KT 4020 9165
WIND...HAIL 60MPH 1.50IN
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:24 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 4, 7:24 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 724 PM CDT FRI JUN 4 2010 .DISCUSSION... /350 PM CDT FRI JUN 4 2010/ PRIMARY CONCERNS WITH THIS FCST PCKG ARE AFTN/EVE TSRA...POTENTIAL FOR A NOCTURNAL MCS IMPACTING THE AREA OVERNIGHT...AND PCPN CHCS THROUGH THE WEEK. TSRA EXPECTED TO DVLP THIS AFTN/EVE NEAR THE MO/IA BORDER INVOF A QUASISTATIONARY FNT STRETCHING FM NERN KS/SERN NE THROUGH NWRN MO INTO SERN IA AND NRN IL. MID-AFTN MLCAPE VALUES RANGED FM 1500 TO 2500 J/KG ACROSS THE CWA WITH MUCH HIGHER VALUES NOTED FARTHER NW. SOME OF THE STORMS THAT DVLP THIS AFTN/EVE COULD PRODUCE LARGE HAIL OR DAMAGING WINDS GIVEN 30-40 KTS OF 0-6 KM SHEAR WITH AMPLE INSTABILITY. ATTN THEN TURNS TO PCPN CHCS OVERNIGHT AS H85 LLJ RAMPS UP TO THE WEST. LLJ IMPINGING ON THE QUASISTATIONARY FNT OVER NW MO/ERN KS SHOULD LEAD TO DVLPMT OF A MCS. THE DIFFICULT PART IS DETERMINING WHETHER THE MCS WILL TRACK INTO THE CWA OVERNIGHT...AND UNFORTUNATELY THIS MAY NOT BE KNOWN UNTIL AFTER IT HAS ALREADY DVLPD. BOTH BACKBUILDING AND FORWARD PROPAGATING CORFIDI VECTORS POINT E/ESE IN IA BUT TURN TO THE SE/S IN MO. THIS SUGGESTS THAT THE EVENTUAL TRACK OF THE MCS WILL DEPEND HIGHLY ON WHERE IT INITIATES AND THE STRENGTH OF ITS COLD POOL. IF THE MCS FORMS IN NEB OR IA IT SHOULD REMAIN N OF THE CWA ALTHOUGH ITS SRN EDGE MAY CLIP FAR NERN MO AND EXTREME W CENTRAL IL. IF THE MCS FORMS FARTHER SOUTH IT COULD AFFECT NRN PARTS OF THE CWA. GIVEN THE UNCERTAINTIES INVOLVED...I MAINTAINED A GENERAL NORTH TO SOUTH POP GRADIENT WITH THE HIGHEST CHCS IN THE FAR NRN PARTS OF THE CWA FOR TONIGHT. TSRA CHCS CONTINUE ON SAT WITH AN UNSTABLE AIR MASS AND OUTFLOW BDRYS FM OVERNIGHT CONVECTION. VALUES OF CAPE AND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS ON SAT BEFORE THE BDRY PROGRESSES S OF THE CWA AND HIGH PRESSURE BUILDS IN TO THE AREA. PATTN TRANSITIONS TO NW FLOW ALOFT BY SUN AS AN UPPER LVL RIDGE BUILDS ACROSS THE WRN CONUS. CONDITIONS STILL LOOK FAVORABLE FOR TSRA EARLY NEXT WEEK ON MON/MON NIGHT AND TUE/TUE NIGHT AS A LOW PRESSURE SYSTEM LIFTS A WMFNT NEWD THROUGH THE AREA. ECMWF/GFS CONTINUE TO DISAGREE ON HOW FAR S THE BDRY PROGRESSES. KANOFSKY && .AVIATION... /641 PM CDT FRI JUN 4 2010/ MAIN CONCERN CONTINUES TO BE CONVECTION THIS EVENING. BROKEN LINE OF SUPERCELL TSTMS HAS DEVELOPED ACROSS NORTHERN MO OVER THE PAST 2 HOURS. THIS ACTIVITY WILL CONTINUE TO MOVE SE DURING THE EVENING. INTRODUCED TEMPO AT KUIN TO COVER THIS ACTIVITY. LESS CONFIDENT ON HOW FAR SOUTH THIS LINE WILL MAKE IT...SO HAVE A CB GROUP AT KCOU. ADDITIONAL ACTIVITY IS EXPECTED TO FORM ACROSS EASTERN NE AND WESTERN IOWA OVERNIGHT. SOME OF THIS CONVECTION MAY SAG SOUTH INTO NORTHERN MO AFTER MIDNIGHT. KUIN HAS THE BEST CHANCE OF TSTMS...LEFT A CB GROUP IN OVERNIGHT TO ACCOUNT TO UNCERTAINTY IN TIMING. THE COLD FRONT RESPONSIBLE FOR THE CURRENT CONVECTION WILL NOT MOVE MUCH OVER THE NEXT 24 HOURS...SO EXPECT ANOTHER ROUND OF TSTMS LATE SATURDAY AFTERNOON AND INTO THE EVENING. OTHERWISE EXPECT VFR CONDITIONS WITH S/SW WINDS AROUND 10 KTS. SPECIFICS FOR KSTL... DON/T EXPECT CURRENT ACTIVITY OVER NORTHERN MO TO REACH THE TERMINAL. ADDITIONAL TSTM DEVELOPMENT IS EXPECTED OVERNIGHT ACROSS EASTERN NE AND WESTERN IA. ATTM DON/T THINK ANY OF THAT WILL MAKE IT FAR ENOUGH SOUTH TO AFFECT THE TERMINAL...BUT WOULDN/T BE AT ALL SURPRISED IF IT MADE A PUSH TO THE SOUTH TOWARDS DAYBREAK. THERE IS ANOTHER CHANCE FOR TSTMS SATURDAY EVENING AND INTO THE NIGHT AS A COLD FRONT SLOWLY PUSHES SE. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 4, 4:08 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CDT FRI JUN 4 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 408 PM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WINDS AND LARGE HAIL. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM LATE MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI AND FAR WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Local storm report, Jun 4, 6:34 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL LEWISTOWN 40.08N 91.81W
06/04/2010 E1.50 INCH LEWIS MO TRAINED SPOTTER
&&
JPLocal storm report, Jun 4, 6:40 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 NE LEWISTOWN 40.10N 91.79W
06/04/2010 E0.88 INCH LEWIS MO TRAINED SPOTTER
&&
JPLocal storm report, Jun 4, 6:50 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM FUNNEL CLOUD 5 NW LEWISTOWN 40.14N 91.88W
06/04/2010 LEWIS MO TRAINED SPOTTER
&&
GKSLocal storm report, Jun 4, 6:53 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL MONTICELLO 40.12N 91.71W
06/04/2010 E1.75 INCH LEWIS MO EMERGENCY MNGR
&&
MILLERLocal storm report, Jun 4, 7:10 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 3 N EWING 40.05N 91.71W
06/04/2010 E1.75 INCH LEWIS MO EMERGENCY MNGR
&&
JPLocal storm report, Jun 4, 7:12 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FUNNEL CLOUD 3 NE EWING 40.04N 91.67W
06/04/2010 LEWIS MO EMERGENCY MNGR
&&
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:30 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 45 min |
| Jun 4, 8:52 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 19 min |
| Jun 5, 10:58 AM CDT | River Flood Warning | LSX | Brown | 39 days |
| Jun 5, 10:58 AM CDT | River Flood Warning | LSX | Morgan, Pike | 40 days |
| Jun 5, 11:34 AM CDT | River Flood Warning | LSX | Randolph | 82 days |
| Jun 4, 7:15 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 45 min |
| Jun 4, 8:17 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 29 min |
| Jun 4, 9:08 PM CDT | River Flood Warning | LSX | Lewis | 5 days |
| Jun 5, 9:16 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 25 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.